MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number M004R96200
Medical Device Problem Codes Failure to Deliver Energy (1211); Device Displays Incorrect Message (2591); Communication or Transmission Problem (2896); Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on analysis completed december 5th, 2018.An intellanav oi ablation catheter and a maestro generator were selected for us during an ablation procedure.The catheter failed to communicate properly with the generator.After mapping, attempts at delivering rf energy were unsuccessful due to the apparent communication fault.The generator either displayed temperature out-of-range errors, or "locating catheter" messages after several power cycles.The catheter was eventually replaced with a new catheter and the issue resolved.No patient complications occurred.However, returned device analysis revealed a gap at the butt bond and subsequent body fluid ingress.Visual inspection of the returned device revealed a gap between the distal and proximal shafts at the butt bond.The gap is slightly less than 1 mm wide, exposing the support sleeve under the shaft insulation.There is no visible evidence of adhesive on the support sleeve.A bead of adhesive was present and continuous around the circumference of both the distal and proximal shaft ends.There were two kinks located at approximately 3cm and 6cm from the distal end.There was dried body fluid on the support sleeve at the butt bond.Continuity checks revealed no electrical opens.In the right and left curve positions, as well as the neutral position, all the electrodes, thermocouple, resistor id, and magnetic sensor are shorted together.The steering knob and the tension control knob functioned properly in both the lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Ablation tests were not performed due to the breach at the butt bond.However, the catheter was connected to the generator and the generator was able to identify the catheter.X ray revealed a bent center support.The fluid ingress due to the gap at the butt bond is mostly likely the reason for the high temperature errors, as the thermocouple measurements are within specification.The measurements between the thermocouple, the magnetic sensor, and the electrodes are erratic, which is also most likely due to fluid ingress.

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8184384
Report Number2134265-2018-64567
Device Sequence Number2025702
Product Code OAD
UDI-Device Identifier08714729937432
UDI-Public08714729937432
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P150005/S005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberM004R96200
Device Catalogue Number87045
Device Lot Number0022596390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2018
Initial Report FDA Received Date12/20/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR: BOSTON SCIENTIFIC MAESTRO